Acute colchicine overdose: Report of three cases

Aghabiklooei, A. and Zamani, N. and Hassanian-Moghaddam, H. and Nasouhi, S. and Mashayekhian, M. (2013) Acute colchicine overdose: Report of three cases. Reumatismo, 65 (6). pp. 307-311.

[img] Text
scopusresults (7).pdf

Download (62kB)
Official URL: https://www.scopus.com/inward/record.uri?eid=2-s2....

Abstract

Intentional acute toxicity by colchicine is not common but accompanies a high rate of complications and mortality. It is generally assumed to be an emergency in clinical toxicology. Rapid diagnosis and treatment can prevent death. The most common causes of death in this toxicity are acute cardiac failure, shock, and dysrhythmias with hematopoietic complications occurring in later stages. We report three cases of acute colchicine toxicity, two of which expired, with different presenting and ongoing signs and symptoms. We aimed to define the different possible clinical manifestations of the toxicity and review the probable treatments available for these patients.

Item Type: Article
Additional Information: cited By 8
Uncontrolled Keywords: acetylcysteine; activated carbon; bicarbonate; colchicine; fresh frozen plasma; granulocyte colony stimulating factor; sorbitol; vitamin K group; antidote; charcoal; colchicine; tubulin modulator, abdominal pain; abdominal tenderness; adult; adult respiratory distress syndrome; article; bradycardia; case report; child; clinical feature; conservative treatment; continuous renal replacement therapy; cyanosis; disseminated intravascular clotting; drug fatality; drug intoxication; drug overdose; dyspnea; female; fever; glucose 6 phosphate dehydrogenase deficiency; heart arrest; hematuria; human; hypotension; leukopenia; male; metabolic acidosis; nausea and vomiting; plasma transfusion; resuscitation; rhabdomyolysis; rheumatic disease; school child; symptom; tachypnea; thrombocytopenia; unconsciousness; upper gastrointestinal bleeding; adult respiratory distress syndrome; artificial ventilation; chemically induced; complication; drug overdose; fatality; intensive care unit; multiple organ failure; stomach lavage; suicide attempt; treatment outcome, Adult; Antidotes; Charcoal; Child; Colchicine; Drug Overdose; Fatal Outcome; Female; Gastric Lavage; Humans; Intensive Care Units; Male; Multiple Organ Failure; Respiration, Artificial; Respiratory Distress Syndrome, Adult; Suicide, Attempted; Treatment Outcome; Tubulin Modulators
Subjects: QV Pharmacology
Depositing User: somayeh pourmorteza
Date Deposited: 06 Jan 2019 08:39
Last Modified: 06 Jan 2019 08:39
URI: http://eprints.iums.ac.ir/id/eprint/9793

Actions (login required)

View Item View Item